Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 4, NWS Green Bay, WI

July 4, 2025Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Jul 4, 2025, 2:33 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jul 5, 2025, 1:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2025, 2:33 PM CDT (19:33 UTC)
In effect from
Jul 5, 2025, 1:00 PM CDT
Expired
Jul 5, 2025, 10:30 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WHUS43 KGRB 041933
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
233 PM CDT Fri Jul 4 2025

WIZ022-040-050-050345-
/O.NEW.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/
Door-Kewaunee-Manitowoc-
233 PM CDT Fri Jul 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Saturday afternoon through late Saturday night.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kurimski
5 follow-up statements
220 
WHUS43 KGRB 050330
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1030 PM CDT Fri Jul 4 2025

WIZ022-040-050-051130-
/O.CON.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/
Door-Kewaunee-Manitowoc-
1030 PM CDT Fri Jul 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH LATE SATURDAY NIGHT...

* WHAT...|High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Saturday afternoon through late Saturday night.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
843 
WHUS43 KGRB 050737
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
237 AM CDT Sat Jul 5 2025

WIZ022-040-050-051545-
/O.CON.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/
Door-Kewaunee-Manitowoc-
237 AM CDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 1 PM this afternoon through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

mpc
462 
WHUS43 KGRB 051427
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
927 AM CDT Sat Jul 5 2025

WIZ022-040-050-052230-
/O.CON.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/
Door-Kewaunee-Manitowoc-
927 AM CDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 1 PM this afternoon through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JLA
942 
WHUS43 KGRB 051956
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
256 PM CDT Sat Jul 5 2025

WIZ022-040-050-060400-
/O.EXT.KGRB.BH.S.0004.000000T0000Z-250706T0500Z/
Door-Kewaunee-Manitowoc-
256 PM CDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JLA
751 
WHUS43 KGRB 060330
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1030 PM CDT Sat Jul 5 2025

WIZ022-040-050-060430-
/O.CAN.KGRB.BH.S.0004.000000T0000Z-250706T0500Z/
Door-Kewaunee-Manitowoc-
1030 PM CDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves have subsided this evening, thus the Beach Hazards 
Statement has been cancelled. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 2:07 PM CDT, 26 minutes earlier. Its key messages:

  • Although most of the region will remain dry, isolated thunderstorms are possible through early this evening. A strong storm is possible that could produce small hail and gusty winds.
  • A better chance for widespread rain and storms will occur Saturday afternoon and Saturday evening. A few severe storms are possible that could produce damaging wind gusts. Heavy rainfall is also possible that could produce localized urban and low- lying flooding.
  • Very warm and muggy conditions will result in heat indices in the middle to upper 90s over central and northeast Wisconsin through early this evening, and over eastern Wisconsin on Saturday. Those with outdoor plans should take precautions for the heat.
Area forecast discussion, Jul 4, 2:07 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
207 PM CDT Fri Jul 4 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- Although most of the region will remain dry, isolated
  thunderstorms are possible through early this evening. A strong
  storm is possible that could produce small hail and gusty winds.

- A better chance for widespread rain and storms will occur
  Saturday afternoon and Saturday evening. A few severe storms are
  possible that could produce damaging wind gusts. Heavy rainfall
  is also possible that could produce localized urban and low-
  lying flooding.

- Very warm and muggy conditions will result in heat indices in
  the middle to upper 90s over central and northeast Wisconsin
  through early this evening, and over eastern Wisconsin on
  Saturday. Those with outdoor plans should take precautions for
  the heat.

&&

.DISCUSSION...
Issued at 207 PM CDT Fri Jul 4 2025

Satellite imagery indicates quite a bit of clouds across the
area, which has held down temperatures across much of the region
this afternoon. Despite a mid level ridge building across the
western Great Lakes region, there are some CAMs that develop some
isolated showers and thunderstorms late this afternoon into early
this evening. Given the abundant instability (2-3 J/g) across the
region along with an uncapped atmosphere and a plethora of outflow
boundaries will keep a low chance (20 percent) of showers and
thunderstorms across the region late this afternoon and into early
this evening. Despite the small chance for showers and
thunderstorms, there is a high confidence that much of the area
will be dry for fireworks events this evening.

Dangerous Heat Potential: Clouds have not really dissipated across
much of the region today, which has kept temperatures in check
for the most part. There are some areas across central Wisconsin
and the Fox Valley which have soared with some clearing, which
could easily spread to the rest of the area if the clouds can
dissipate. Any areas that clear out will easily hit the lower to
middle 90s for heat index values and should stay below headline
criteria.

Heat indices on Saturday are expected to hit the lower to middle
90s across east-central, northeast, and portions of central
Wisconsin ahead of an approaching cold front. These hot
temperatures should then tumble with the cold front or any showers
and thunderstorms that develop ahead of the front.

Severe/Heavy Rain Potential Saturday and Saturday night: A
positively tilted shortwave trough will push a weak low pressure
system northeast across the northern Plains and western Lake
Superior on Saturday. A cold front will then slide east across
north-central Wisconsin on Saturday afternoon and through the rest
of the area Saturday night. The chance of showers and
thunderstorms will rapidly increase during the early to middle
afternoon hours over north-central WI before spreading to
northeast Wisconsin late in the afternoon or evening. An unstable
airmass (1-2 J/g of instability) will remain present ahead of the
front. Deep layer shear of 25-30 kts and precipitable water
values near the climatological max will be present ahead of the
front. Deep warm cloud depths and downdraft capes to 800 j/kg will
support a heavy rain/damaging wind threat. HREF Probability Match
Mean indicate potential for 1-3" of rain over north-central and
central Wisconsin Saturday afternoon into the early evening and
increased rainfall amounts from the NBM. There will be a marginal
threat for severe weather Saturday afternoon and evening given the
aforementioned instability and shear with damaging winds the
primary threat. The threat for severe weather will wane later in
the evening and into the overnight hours with the loss of
instability as the event transitions to mainly a heavy rain
threat.

Low MBE velocities (under 10 kts) and high warm cloud depths (up
to 13,000 ft) will lead to efficient rainfall production and
potential for training cells. While latest rainfall forecasts are
not impressive, heavy rainfall ingredients tell a different story
so will continue to advertise in the HWO. Storms will taper off to
light rain overnight before ending late Saturday night or Sunday
morning. Some localized flooding will be possible given the
potential for heavy rainfall, especially for areas with recent
heavy rainfall like portions of central Wisconsin.

Rest of the forecast: Behind the front, temperatures will return
closer to normal through the end of the next week. Despite a
reprieve from the warm and humid airmass, a shortwave will be
moving across the region during the Monday night/Tuesday
timeframe, which could interact with diurnal instability upwards
of 1000 j/kg for a chance of strong thunderstorms. This will be
the next period to watch.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1159 AM CDT Fri Jul 4 2025

Debris and convective clouds will affect the TAF sites at times
through this evening. While some clouds will clock in at MVFR at
times, the majority of the time should stay at VFR. Isolated
showers and thunderstorms will be possible through the early
evening; however, confidence in coverage and timing is too low to
include in this set of TAFs. An approaching cold front will bring
showers and thunderstorms from west to east on Saturday, only
affecting KRHI in this TAF issuance but will include in the rest
of the TAF sites with subsequent issuances. Low level wind shear
will increase over north-central and central Wisconsin tonight,
and dissipate Saturday morning.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski
AVIATION.......Kurimski
Hazardous weather outlook, Jul 4, 2:10 PM CDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
210 PM CDT Fri Jul 4 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
210 PM CDT Fri Jul 4 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Although most of the region will remain dry, isolated
thunderstorms are possible through early this evening. A strong
storm is possible that could produce small hail and gusty winds.

Very warm and muggy conditions will result in heat indices in
the middle to upper 90s over central and northeast Wisconsin
through early this evening. Those with outdoor plans should take
precautions for the heat.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Very warm and muggy conditions will persist over eastern
Wisconsin on Saturday.

Thunderstorms are expected on Saturday and Saturday evening. A
few strong to severe storms are possible that could produce
damaging wind gusts. Heavy rainfall is also possible that could
produce localized urban flooding and flooding in low lying areas.

There is an increased risk of rip currents on Lake Michigan
beaches on Saturday afternoon and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind gusts over 40 mph or
hail greater than a half inch in diameter to the National Weather
Service in Green Bay.

LMZ521-522-541>543-051915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
210 PM CDT Fri Jul 4 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a small chance of thunderstorms this evening. Any
thunderstorms could pose a hazard to boaters.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are expected Saturday afternoon through Saturday
night. Any storms that develop will pose a threat to mariners.

Persistent south winds and building waves may result in conditions
hazardous to small craft on Lake Michigan Saturday afternoon and
Saturday night.

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:34 PM CDTSpecial Weather StatementGRBWaupaca26 min
Jul 3, 7:56 PM CDTSpecial Weather StatementGRBWaupaca49 min
Jul 3, 11:29 PM CDTSpecial Weather StatementGRBMarathon, Wood61 min
Jul 3, 11:55 PM CDTSpecial Weather StatementGRBWood35 min
Jul 4, 12:32 AM CDTSpecial Weather StatementGRBWood28 min
Jul 4, 2:33 PM CDTSmall Craft AdvisoryGRB32 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.